MAUDE Adverse Event Report: OVESCO ENDOSCOPY AG COLONIC FTRD SET; COLONIC FTRD SYSTEM SET

OVESCO ENDOSCOPY AG COLONIC FTRD SET; COLONIC FTRD SYSTEM SET
Model Number 14
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 07/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was partially returned and analysed.The clip was not available for investigation.Slight indentations can be seen on the cap most likely caused by the one-sided clip movement.The hand wheel shows signs of non-axial rotation movements and that excessive force was applied during clip application.The localization of the treatment in the ascending colon indicates that the endoscope was held in a strongly angled position and that there was most likely high counter-pressure against the clip.This can lead to a more difficult clip application.Due to the angled position and the tissue counter-pressure, the clip was only advanced on one side.The slight forward movement of the white application ring was mistakenly considered successful clip application.It was also reported when the endoscope was retracted, the clip deployed from the cap.This also supports the assumption that clip application was prevented by the rigid tissue.The clip application must be verified by the user before tissue resection.It is stated in the instruction of use that the white application ring must be remain visible and be observed.Only when the white application ring has moved fully forwards to the edge of the cap the clip has been applied.The risk of causing a perforation is indicated in the instruction of use.Moreover, it is addressed in the user trainings to verify successful clip application before resection of target tissue.Note: this report is a retrospective submission of complaints from the year 2021.
 
Event or Problem Description
It was reported that the colonic ftrd was used for the treatment of a scarred lesion in the ascending colon.After turning the hand wheel the white application ring slightly advanced on one side.It was mistakenly assumed that the clip had been applied and the tissue was resected.The resulting perforation was closed with clips within the same procedure.The clip eventually deployed outsite the patient.The patient stayed in hospital overnight and recovered well.

Brand Name
COLONIC FTRD SET
Common Device Name
COLONIC FTRD SYSTEM SET
Manufacturer (Section D)
OVESCO ENDOSCOPY AG
friedrich-miescher-str. 9
tuebingen, 72076
GM  72076
Manufacturer (Section G)
OVESCO ENDOSCOPY AG
friedrich-miescher-str. 9
tuebingen, 72076
GM   72076
MDR Report Key22025504
Report Number3006696607-2025-00009
Device Sequence Number20610295
Product Code PKL
UDI-Device Identifier04260206311010
UDI-Public04260206311010
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number14
Device Catalogue Number200.70
Device Lot Number825497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown